Mathematische Zeitschrift

, Volume 271, Issue 3–4, pp 1193–1210 | Cite as

Criteria for flatness and injectivity

Article

Abstract

Let R be a commutative Noetherian ring. We give criteria for flatness of R-modules in terms of associated primes and torsion-freeness of certain tensor products. This allows us to develop a criterion for regularity if R has characteristic p, or more generally if it has a locally contracting endomorphism. Dualizing, we give criteria for injectivity of R-modules in terms of coassociated primes and (h-)divisibility of certain Hom-modules. Along the way, we develop tools to achieve such a dual result. These include a careful analysis of the notions of divisibility and h-divisibility (including a localization result), a theorem on coassociated primes across a Hom-module base change, and a local criterion for injectivity.

Keywords

Injective module Flat module Torsion-free module Divisible module h-divisible module Associated prime Coassociated prime 

Mathematics Subject Classification (2010)

13C11 13C05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Aberbach I.M., Hochster M., Huneke C.: Localization of tight closure and modules of finite phantom projective dimension. J. Reine Angew. Math. 434, 67–114 (1993)MathSciNetMATHGoogle Scholar
  2. 2.
    Angeleri Hügel L., Herbera D., Trlifaj J.: Divisible modules and localization. J. Algebra 294(2), 519–551 (2005)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Avramov L.L., Iyengar S., Miller C.: Homology over local homomorphisms. Am. J. Math. 128(1), 23–90 (2006)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Chambless L.: Coprimary decompositions, N-dimension and divisibility: application to artinian modules. Comm. Algebra 9(11), 1131–1146 (1981)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Divaani-Aazar K., Tousi M.: Some remarks on coassociated primes. J. Korean Math. Soc. 36(5), 847–853 (1999)MathSciNetMATHGoogle Scholar
  6. 6.
    Epstein, N., Yao, Y.: Some extensions of Hilbert-Kunz multiplicity. arXiv:1103.4730v1 [math.AC] (2011)Google Scholar
  7. 7.
    Fuchs L., Salce L.: S-divisible modules over domains. Forum Math. 4(4), 383–394 (1992)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Grothendieck, A.: Éléments de géométrie algébrique. III. Étude cohomologique des faisceaux cohérents. I. Inst. Hautes Études Sci. Publ. Math. (11), 5–167 (1961)Google Scholar
  9. 9.
    Kaplansky I.: The homological dimension of a quotient field. Nagoya Math. J. 27, 139–142 (1966)MathSciNetMATHGoogle Scholar
  10. 10.
    Kirby D.: Coprimary decomposition of artinian modules. J. Lond. Math. Soc. 6(2), 571–576 (1973)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Kunz E.: Characterizations of regular local rings for characteristic p. Am. J. Math. 91, 772–784 (1969)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Macdonald, I.G.: Secondary representation of modules over a commutative ring. In: Symposia Mathematica, vol. XI (Convegno di Algebra Commutativa, INDAM, Rome, 1971), pp. 23–43. Academic Press, London (1973)Google Scholar
  13. 13.
    Matlis E.: Divisible modules. Proc. Am. Math. Soc. 11, 385–391 (1960)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Matlis E.: Cotorsion modules. Mem. Am. Math. Soc. 49, 1–66 (1964)MathSciNetGoogle Scholar
  15. 15.
    Matsumura, H.: Commutative ring theory. No. 8 in Cambridge Studies in Advanced Mathematics. Cambridge Univ. Press, Cambridge (1986). (Translated from the Japanese by M. Reid)Google Scholar
  16. 16.
    Richardson A.S.: Co-localization, co-support and local homology. Rocky Mountain J. Math. 36(5), 1679–1703 (2006)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Sharp R.Y.: Secondary representations for injective modules over commutative Noetherian rings. Proc. Edinb. Math. Soc. 20(2), 143–151 (1976)MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Yassemi S.: Coassociated primes. Comm. Algebra 23(4), 1473–1498 (1995)MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Yassemi S.: Weakly associated primes under change of rings. Comm. Algebra 26(6), 2007–2018 (1998)MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    Zöschinger H.: Linear-kompakte Moduln über noetherschen Ringen. Arch. Math. (Basel) 41(2), 121–130 (1983)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  1. 1.Institut für MathematikUniversität OsnabrückOsnabrückGermany
  2. 2.Department of Mathematics and StatisticsGeorgia State UniversityAtlantaUSA

Personalised recommendations